Advanced Prostate Cancer
5,202 members4,860 posts

Weight loss is due to PCA or dietary changes

My husband 62, six months before diagnosis had lost 5 kgs in July 2017 but then we did not know why.

Feb 2018 he was diagnosed of locally advanced high-risk adenocarcinoma of prostate 3rd stage spread to lymph node and seminal vesicles. Gleason score 5+4=9. PSA 9.43.

Now he is on ADT, and radiation after six months. We took lots of opinions. And decided not to go for robotic or radical prostectomy.

This month his PSA level fell to 0.31.

He has stopped sugar, dairy, meat and fried stuff. He is taking vitamin supplements (A, E, C, B12, B17 Fish oil capsules, Herbal, ayurvedic, also eating 30 apricot seeds every day.

He has lost 6 kgs after digonosis. I am not sure if it is because of dietary changes or PCA. Please advise

21 Replies
oldestnewest
2 likes
Reply

Hi Needa, i lost about that much weight during and right after radiation. Soon after though the weight gain from ADT. About 25 lbs.

Thomas

1 like
Reply

Thanks for responding

Reply

Hi Neeta12,

The weight loss prior to diagnosis was definitely because of the cancer. The weight loss after diagnosis is also probably because of the cancer. Men usually put on weight after ADT.

As regards his diet, its good that he has quit sugar and fried stuff. But, has he been eating more rice, rotis, high carb vegetables like potatoes, carrots, beet, onions, etc, etc ?? If not, then his weight loss is definitely cancer related, I feel.

1 like
Reply

I wouldn't read a whole lot into it. I lost 10 kgs that I attributed to change of diet and increased exercise.

1 like
Reply

Thanks for a reassuring response.

1 like
Reply

Hi whatsinaname.

He is not having potatoes, carrots, beet, onions rotis, fruits no carbs at all. As we had consulted a dietitian who told us that the above foods will feed sugar to the cancer. He has 2 glasses of lime juice with warm water.

Reply

If he has cut out carbs and fried stuff, he will lose weight. Also, if he is exercising a lot, then he could lose even more weight. So, that probably accounts for the weight loss after the diagnosis.

1 like
Reply

Thanks dear

Reply

It might be because he is poisoning himself with cyanides from the apricot seeds and B17. Vitamin E has been proven to cause cancer. I hope he wasn't taking that witch's brew when he had the radiation, because many of them are known to interfere with the effectiveness of radiation. I understand the need to feel in control by DOING something, anything. But he may be harming himself rather than helping himself.

7 likes
Reply

Thanks for responding

After reading your previous post about Vitamin E. He stopped taking it. He has not yet gone for radiation. You r right about the need to feel in control. We are aslo stopping the B17 etc.

3 likes
Reply

I weighed 170 # prior to this monster. Lost 15 # just before the diagnosis and treatment started. My nutritionist said to eat anything that I could to get my weight up, the body needs the strength to fight the battle. Talk with your oncologist to get a handle on what he wants you to do ,everyone of them has a different battle plan. Hang in there and load your guns it’s a long battle if your lucky

2 likes
Reply

Thanks

1 like
Reply

Here's one of many articles on apricot seeds and the use of amygdalin to treat cancer.

blog.dana-farber.org/insigh...

Just curious, did your doctor recommend that?

1 like
Reply

No dear gregg57, no doctor recommends them. All they say is eat everything. It is after extensive reseach online, he started to have seeds and b17.

1 like
Reply

My guess is, it's his diet...

Good Luck and Good Health.

j-o-h-n Monday 05/28/2018 5:45 PM EDT

1 like
Reply

Thanks dear, i am so happy for everyone's support.

Reply

Heck, am I the only guy who gained 90 pounds on a trial chemotherapy regime over the six month period?

Gourd Dancer

1 like
Reply

Good luck dear

Reply

Well the dietary changes will have caused some weight loss, he may also be anxious which can cause weight loss too. Is he on Hormone Treatment? This can cause some weight loss as although it can give you a "fat roll" around your midriff it also makes you lose muscle and fat is lighter than muscle so this could also have something to do with the weight loss. You should speak to your specialist if you are worried.

1 like
Reply

Thanks for the response Desanthony. He was on Triptorelin since 3 months. On 1st June he took 2 injections of Dereglix.

Reply

You may also like...